question-icon

What Causes Burning Sensation During Urination Post Chemotherapy?

default
Posted on Fri, 14 Oct 2016
Question: I had chemo (Xeloda) 2000mg in ams and in pms for 6 months every day and now my bladder burns and is very inflamed. A relationship? YYYY@YYYY
doctor
Answered by Dr. P. T. Patil (38 minutes later)
Brief Answer:
Could be due Cystitis secondary to dehydration an impaired renal function

Detailed Answer:
Hello Thanks for query .

Based on the facts that you have posted that you have been taking Xeloda 2000mg twice daily since last 6 months and now getting burning in bladder and urination,

Xeloda is known to cause renal impairment and dehydration .This may be the reason for Severe Cystitis that you have


Consult qualified Urologist for clinical examination and get following basic tests done to establish diagnosis
1) Urine routine and urine culture
2) Ultrasound Scanning of abdomen
3) Renal function and Creatinine clearance tests
4) Endoscopic Examination of bladder (Cystoscopy)

Take antibiotic like Ciprofloxacin with Nitrofurantoin twice daily till you get culture report later on switch on to appropriate antibiotic

Ensure to drink more water to keep yourself well hydrated .

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10529 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Burning Sensation During Urination Post Chemotherapy?

Brief Answer: Could be due Cystitis secondary to dehydration an impaired renal function Detailed Answer: Hello Thanks for query . Based on the facts that you have posted that you have been taking Xeloda 2000mg twice daily since last 6 months and now getting burning in bladder and urination, Xeloda is known to cause renal impairment and dehydration .This may be the reason for Severe Cystitis that you have Consult qualified Urologist for clinical examination and get following basic tests done to establish diagnosis 1) Urine routine and urine culture 2) Ultrasound Scanning of abdomen 3) Renal function and Creatinine clearance tests 4) Endoscopic Examination of bladder (Cystoscopy) Take antibiotic like Ciprofloxacin with Nitrofurantoin twice daily till you get culture report later on switch on to appropriate antibiotic Ensure to drink more water to keep yourself well hydrated . Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you . Thanks and Regards. Dr.Patil.